Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 3, NWS Elko, NV

February 13, 2022Nye County, Nevada

NWS Elko, NV issued this wind advisory at Feb 13, 2022, 11:04 AM PST for Nye County, Nevada. It took effect at Feb 15, 2022, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2022, 11:04 AM PST (19:04 UTC)
In effect from
Feb 15, 2022, 7:00 AM PST
Expired
Feb 15, 2022, 7:00 PM PST
In force
12 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3916 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

249 
WWUS75 KLKN 131904
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
1104 AM PST Sun Feb 13 2022

NVZ040-041-150215-
/O.NEW.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
1104 AM PST Sun Feb 13 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY...

* WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may reduce visibilities at times, and high profile
  vehicles may experience travel challenges, especially along west
  to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
5 follow-up statements
309 
WWUS75 KLKN 141153
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
353 AM PST Mon Feb 14 2022

NVZ040-041-150300-
/O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
353 AM PST Mon Feb 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
TUESDAY...

* WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may reduce visibilities at times, and high 
  profile vehicles may experience travel challenges, especially 
  along west to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
143 
WWUS75 KLKN 142208
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
208 PM PST Mon Feb 14 2022

NVZ040-041-151315-
/O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
208 PM PST Mon Feb 14 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST
TUESDAY...

* WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may reduce visibilities at times, and high 
  profile vehicles may experience travel challenges, especially 
  along west to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
598 
WWUS75 KLKN 151023
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
223 AM PST Tue Feb 15 2022

NVZ040-041-160130-
/O.CON.KLKN.WI.Y.0003.220215T1500Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
223 AM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
PST THIS EVENING...

* WHAT...North winds 25 to 35 mph gusting 40 to 50 mph expected.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing dust may reduce visibilities at times, and high profile
  vehicles may experience travel challenges, especially along west
  to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
922 
WWUS75 KLKN 152208
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
208 PM PST Tue Feb 15 2022

NVZ040-041-160300-
/O.CON.KLKN.WI.Y.0003.000000T0000Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
208 PM PST Tue Feb 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County and Northeastern Nye County.

* WHEN...Now to 7 PM PST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing dust may reduce visibilities at times, and high 
  profile vehicles may experience travel challenges, especially 
  along west to east routes. A few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
919 
WWUS75 KLKN 160234
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
634 PM PST Tue Feb 15 2022

NVZ040-041-160345-
/O.EXP.KLKN.WI.Y.0003.000000T0000Z-220216T0300Z/
Northwestern Nye County-Northeastern Nye County-
Including the cities of Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
634 PM PST Tue Feb 15 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds are subsiding across central NV this evening. As such, the
wind advisory will be expiring on schedule at 7pm this evening.  

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:54 AM PST, 8 hours 10 minutes earlier.

Area forecast discussion, Feb 13, 2:54 AM PST, 8 hours 10 minutes before
Area Forecast Discussion
National Weather Service Elko NV
254 AM PST Sun Feb 13 2022

.SYNOPSIS...Above average temperatures in the 50s and 60s continue
Today and Monday. However, a cold frontal passage later Monday
will bring breezy conditions and unsettled weather heading into
Tuesday.

&&

.SHORT TERM...Today through Monday night.

High pressure sticks around to end the weekend with sunny skies,
light winds and above normal temperatures for much of the area. In
general highs will be in the 60s for many valley areas. Towards
this evening the high pressure will lose its grip over the region,
and some cloud cover will start to spill into Humboldt heading
into Monday. Lows will be in the 20s and 30s. Monday will bring
the last of the above normal temperature as many areas will see
50s and 60s. An approaching weather system, out of the Pacific
northwest, will produce breezy conditions late Monday afternoon
towards evening, across northern Nevada. This system will
continue to progress south and east Monday evening, winds will
back off but snow will begin to fall and spread across Humboldt
and Elko counties before moving south Tuesday.

.LONG TERM...Tuesday through next Saturday.

By early Tuesday morning the trough energy and associated cold
front that dropped through the Pacific NW will have progressed far
enough south and east to bring snow to all of northern and
portions of central NV. Most valleys are still expected to see an
inch or less of snow with this system, with 1-3 inches in most
mountains, though mountains in Elko County could see up to 6
inches by Tuesday afternoon. Along and behind the frontal passage,
winds will shift to northwesterly and remain gusty into Tuesday
evening.

After below normal temperatures Tuesday and Tuesday night,
temperatures again trend warmer Wednesday through Saturday, with
generally dry conditions across the CWA. There may be some weak
energy that clips far eastern NV on Wednesday, however any
precipitation would be very light, with likely only a few light
flurries over and near mts of eastern Elko and White Pine
County's.

&&

.AVIATION...Expect VFR conditions and light winds at all terminals
through the next 24 hours.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

91/89/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 11:31 AM PSTWinter Weather AdvisoryLKNElko, White Pine46 hr

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.